Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Forcing a Boolean algebra with predesigned automorphism group

Authors: Tapani Hyttinen and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 130 (2002), 2837-2843
MSC (2000): Primary 06E05; Secondary 03E35
Published electronically: March 14, 2002
MathSciNet review: 1908905
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For suitable groups $G$ we will show that one can add a Boolean algebra $B$ by forcing in such a way that $Aut(B)$ is almost isomorphic to $G$. In particular, we will give a positive answer to the following question due to J. Roitman: Is $\aleph _{\omega }$ a possible number of automorphisms of a rich Boolean algebra?

References [Enhancements On Off] (What's this?)

  • Judy Roitman, The number of automorphisms of an atomic Boolean algebra, Pacific J. Math. 94 (1981), no. 1, 231–242. MR 625822
  • J. D. Monk, Automorphism groups, J. D. Monk and R. Bonnet (ed.) Handbook of Boolean Algebras, vol. 2, North-Holland, Amsterdam, 1989, 517-546.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 06E05, 03E35

Retrieve articles in all journals with MSC (2000): 06E05, 03E35

Additional Information

Tapani Hyttinen
Affiliation: Department of Mathematics, P.O. Box 4, 00014 University of Helsinki, Finland

Saharon Shelah
Affiliation: Institute of Mathematics, The Hebrew University, Jerusalem, Israel – and – Rutgers University, Department of Mathematics, New Brunswick, New Jersey
MR Author ID: 160185
ORCID: 0000-0003-0462-3152

Received by editor(s): January 31, 2001
Received by editor(s) in revised form: May 14, 2001
Published electronically: March 14, 2002
Additional Notes: The first author was partially supported by the Academy of Finland, grant 40734, and the Mittag-Leffler Institute
The research of the second author was supported by the Israel Science Foundation founded by the Israel Academy of Sciences and Humanities. Publ. 756
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2002 American Mathematical Society